News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Renal Failure

Question: what does elevated albumin indicate?


 joanna - Thu Dec 30, 2004 2:29 am

Hello, I am a 43 year old female with a family history of kidney disease and subsequent dialysis. I was feeling fatigued, short of breath, with irregular fluttering feelings in my chest as well as elevated heart rate. My new doctor ordered tests that came back normal with the exception of my albumin level being 4.8g/dl and my ferr iron screen bing 25ng/ml.
Should I be concerned about the albumin level, and should I try to raise my iron level with a supplement, for example, floridix?
thanks in advance for your input...joanna
 Dr. Tamer Fouad - Sat Jan 01, 2005 8:26 am

User avatar Excess albumin levels are very rare. They can result from dehydration. How was your hemoglobin result? Could you specify the result of the iron screen in addition to the normal range provided by your lab.
Best regards,
 joanna - Sat Jan 01, 2005 10:55 am

Hello Dr. Fouad,
My hemoglobin is 13.6g/dl
and the normal range for "iron screen Ferr" is listed as 22-291ng/ml while i am 25ng/ml.
my cholesterol is also on the high side, 219 which is very unusual for me. Trigliycerides 64, HDL 104 and LDL 102.
Everything else on my labs is in the normal range.
I usuallyhave low cholestrol, except for once a few years ago, but it returned to normal and has been so for quite a while. I have no idea why it's elevated now. I also remember having low iron about 10 years ago, and going on iron pills. I don't ever remember hearing about my albumin level before, but then this the is first health provider that sent my values home for my own records.
thanks again!
joanna

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here